Alert archive / Idaho / Winter Storm Warnings in 2015
Winter Storm Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Feb 6, 2015, 3:16 AM MST. It took effect at Feb 6, 2015, 11:00 AM MST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2015, 3:16 AM MST (10:16 UTC)
- In effect from
- Feb 6, 2015, 11:00 AM MST
- Expired
- Feb 7, 2015, 2:07 PM MST
- In force
- 27 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
254 WWUS45 KPIH 061016 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 316 AM MST FRI FEB 6 2015 .A VERY MOIST BUT ALSO VERY WARM WINTER STORM WILL ARRIVE IN THE NORTHERN GREAT BASIN LATE THIS MORNING...THEN INTENSIFY THIS AFTERNOON. IT WILL BRING WINDS...RAIN AND HIGH ELEVATION SNOW TONIGHT WITH THE HEAVIEST AMOUNTS OF PRECIPITATION OCCURRING DURING THE OVERNIGHT HOURS. ON SATURDAY...THE STORM WILL SHIFT ITS FOCUS FROM THE CENTRAL IDAHO MOUNTAINS TO THE MOUNTAINS IN THE BORDER REGION WITH WYOMING. ON SUNDAY MORNING THE STORM WILL DEPART SOUTHERN IDAHO. IN ITS WAKE...THE STORM WILL BRING LARGE AMOUNTS OF RAINFALL AND AS MUCH AS TWO FEET OF SNOW IN THE CENTRAL IDAHO MOUNTAINS. MOST LOCATIONS BELOW 7500 FEET ELEVATION WILL SEE EITHER ALL RAIN OR RAIN AND SNOW MIXED TOGETHER. IDZ018-031-070000- /O.UPG.KPIH.WS.A.0002.150206T1800Z-150208T1200Z/ /O.NEW.KPIH.WS.W.0002.150206T1800Z-150208T1200Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE LOCATIONS OF...COPPER BASIN...GALENA SUMMIT 316 AM MST FRI FEB 6 2015 ...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST SUNDAY ABOVE 7500 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING ABOVE 7500 FEET FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST SUNDAY. * TIMING...FRIDAY AFTERNOON THROUGH SATURDAY NIGHT. HEAVIEST PRECIPITATION WILL OCCUR FRIDAY NIGHT. * MAIN IMPACT...ABOVE 7500 FEET MOST LOCATION IN THE SAWTOOTHS AND THE MOUNTAINS SURROUNDING THE WOOD RIVER BASIN WILL EXPERIENCE 10 TO 30 INCHES OF SNOW DURING THIS TIME. * LOCATIONS INCLUDE...THE MOUNTAINS AROUND SUN VALLEY TO STANLEY...INCLUDING SMILEY CREEK LODGE AND GALENA SUMMIT. * OTHER IMPACTS...SOUTHWEST WINDS AROUND 30 MPH WILL CAUSE BLOWING AND DRIFTING OF SNOW OVER EXPOSED RIDGE TOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ019-023-025-070000- /O.NEW.KPIH.WW.Y.0006.150206T1800Z-150208T1200Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- 316 AM MST FRI FEB 6 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST SUNDAY ABOVE 7500 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 7500 FEET FOR SNOW OR BLOWING SNOW...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST SUNDAY. * TIMING...LIGHT SNOWFALL THIS AFTERNOON AND EVENING WILL INTENSIFY LATE TONIGHT AND CONTINUE THROUGH SATURDAY MORNING. LIGHT SNOW WILL CONTINUE THROUGH SATURDAY NIGHT. * MAIN IMPACT...IF YOUR ARE PLANNING TRAVEL ON HIGHWAY PASSES THAT EXCEED 7500 FEET ELEVATION...THE SNOW ACCUMULATION AND BLOWING SNOW WILL MAKE TRAVEL HAZARDOUS. EXPECT 5 TO 10 INCHES OF SNOW ABOVE 7500 FEET. * LOCATIONS INCLUDE...THE BEAR RIVER RANGE OF MOUNTAINS...TETON PASS ON STATE ROUTE 33...RAYNOLDS PASS ON STATE ROUTE 87...TARGHEE PASS ON U S ROUTE 20. MONIDA PASS ON INTERSTATE 15 SHOULD SEE MAINLY RAIN WITH AN OVERNIGHT RAIN AND SNOW MIXTURE. * OTHER IMPACTS...STRONG WINDS CAN REDUCE VISIBILITY IN BLOWING SNOW AND CAUSE DRIFTING SNOW TO BLOCK RECENTLY PLOWED ROADS AGAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITY WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITY...AND USE CAUTION WHILE DRIVING. && $$ IDZ032-070000- /O.NEW.KPIH.WW.Y.0006.150206T1800Z-150208T1200Z/ LOST RIVER/PAHSIMEROI- INCLUDING THE LOCATIONS OF...WILLOW CREEK SUMMIT 316 AM MST FRI FEB 6 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST SUNDAY ABOVE 7500 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 7500 FEET FOR SNOW OR BLOWING SNOW...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST SUNDAY. * TIMING...LIGHT SNOW WILL DEVELOP DURING THE AFTERNOON...THEN INTENSIFY DURING THE OVERNIGHT HOURS AND CONTINUE INTO SATURDAY MORNING. EXPECT LIGHTER SNOWFALL INTENSITIES BY SATURDAY AFTERNOON BEFORE SNOW ENDS LATE SATURDAY NIGHT. * MAIN IMPACT...5 TO 10 INCHES OF SNOW IS POSSIBLE ABOVE 7500 FEET IN ELEVATION. THOSE HEADED TO THE BACK COUNTRY SHOULD BE PREPARED FOR STORMY AND SNOWY CONDITIONS. * LOCATIONS INCLUDE...THE MOUNTAINS SURROUNDING AREAS FROM MACKAY TO CHALLIS ABOVE 7500 FEET ELEVATION. * OTHER IMPACTS...BLOWING SNOW WILL CAUSE HEAVY DRIFTING AND REDUCE YOUR VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITY...AND USE CAUTION WHILE DRIVING. && $$ HTTP://WEATHER.GOV/POCATELLO
3 follow-up statements
819 WWUS45 KPIH 062033 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 133 PM MST FRI FEB 6 2015 IDZ019-023-025-032-062145- /O.CAN.KPIH.WW.Y.0006.000000T0000Z-150208T1200Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION-LOST RIVER/PAHSIMEROI- INCLUDING THE LOCATIONS OF...WILLOW CREEK SUMMIT 133 PM MST FRI FEB 6 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER WEATHER ADVISORY. THE SYSTEM IS WARMER THAN EXPECTED WITH A MIX OF SNOW AND RAIN AT 7500 FEET. ANY ACCUMULATIONS WILL BE ABOVE 7500 FEET AND SHOULD NOT PROVIDE ANY SIGNIFICANT TRAVEL ISSUES. $$ IDZ018-031-071200- /O.CON.KPIH.WS.W.0002.000000T0000Z-150208T1200Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE LOCATIONS OF...COPPER BASIN...GALENA SUMMIT 133 PM MST FRI FEB 6 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY ABOVE 7500 FEET... A WINTER STORM WARNING ABOVE 7500 FEET FOR HEAVY SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY. * TIMING...FRIDAY AFTERNOON THROUGH SATURDAY NIGHT. HEAVIEST SNOW WILL OCCUR FRIDAY NIGHT AND SATURDAY MORNING. * MAIN IMPACT...ABOVE 7500 FEET MOST LOCATIONS WILL EXPERIENCE 10 TO 30 INCHES OF SNOW. * LOCATIONS INCLUDE...THE MOUNTAINS AROUND SUN VALLEY TO STANLEY...INCLUDING SMILEY CREEK LODGE AND GALENA SUMMIT. * OTHER IMPACTS...SOUTHWEST WINDS AROUND 30 MPH WILL CAUSE BLOWING AND DRIFTING OF SNOW OVER EXPOSED RIDGE TOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ HTTP://WEATHER.GOV/POCATELLO
489 WWUS45 KPIH 071046 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 346 AM MST SAT FEB 7 2015 IDZ018-031-081100- /O.CON.KPIH.WS.W.0002.000000T0000Z-150208T1200Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE LOCATIONS OF...COPPER BASIN...GALENA SUMMIT 346 AM MST SAT FEB 7 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY ABOVE 7500 FEET... A WINTER STORM WARNING ABOVE 7500 FEET FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY. * TIMING...SNOW IS ALREADY FALLING AND WILL CONTINUE THROUGH TONIGHT. HEAVIEST SNOWFALL RATE WILL OCCUR THIS MORNING. * MAIN IMPACT...ABOVE 7500 FEET AN ADDITIONAL 6 TO 16 INCHES OF SNOW IS LIKELY. THIS WILL HAMPER TRAVEL ALONG STATE ROUTE 75 AT GALENA SUMMIT. * LOCATIONS INCLUDE...THE MOUNTAINS AROUND SUN VALLEY TO STANLEY...INCLUDING SMILEY CREEK LODGE AND GALENA SUMMIT. * OTHER IMPACTS...SOUTHWEST WINDS AROUND 30 MPH WILL CAUSE BLOWING AND DRIFTING OF SNOW OVER EXPOSED RIDGE TOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ HTTP://WEATHER.GOV/POCATELLO
132 WWUS45 KPIH 072107 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 207 PM MST SAT FEB 7 2015 IDZ018-031-072215- /O.CAN.KPIH.WS.W.0002.000000T0000Z-150208T1200Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE LOCATIONS OF...COPPER BASIN...GALENA SUMMIT 207 PM MST SAT FEB 7 2015 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER STORM WARNING. OCCASIONAL LIGHT SNOW REMAINS POSSIBLE ABOVE 7000 FEET WITH AN ADDITIONAL 2 TO 4 INCHES POSSIBLE. HOWEVER ADDITIONAL IMPACTS FROM THE SNOW WILL BE MINIMAL. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Feb 5, 2:22 PM MST, 12 hours 54 minutes earlier.
Area forecast discussion, Feb 5, 2:22 PM MST, 12 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 222 PM MST THU FEB 5 2015 .SHORT TERM...SOUTHWESTERLY FLOW CONTINUES TO INCREASE AND BRING WARM AIR INTO IDAHO. POCATELLO HAS REACHED 60F SO FAR THIS AFTERNOON...JUST ONE DEGREE OFF THE PREVIOUS RECORD HIGH OF 61F SET IN 1963. THIS IS ALSO RAISING SNOW LEVELS TO AROUND 7500 FEET ELEVATION. MODELS CONTINUE TO INCREASE MOISTURE FLOWING INTO THE CENTRAL MOUNTAINS...EVEN THOUGH LOOKING AT SATELLITE CURRENTLY AND WONDERING IF MOISTURE WILL BE SHORTER LIVED. THE NAM MODEL HAS BACKED OFF QUITE A BIT ON PRECIPITATION. THE CURRENT WINTER STORM WATCH CONTINUES FOR THE HIGHER ELEVATIONS OF THE SAWTOOTH MOUNTAINS AROUND SUN VALLEY AND STANLEY FOR FRIDAY AFTERNOON AND SATURDAY. THE MID SHIFT CAN TAKE ONE LAST LOOK AT THINGS. FOR THE MOUNTAINS SOUTH OF BURLEY FRIDAY NIGHT...SOUTH WINDS LOOK LIKE THEY WILL INCREASE TO 15 TO 20 MPH WITH GUSTS TO AROUND 35 MPH. SATURDAY AFTERNOON IS WILL BR ON THE WINDY SIDE IN THE SNAKE PLAIN WITH SOUTHWEST WINDS 20 TO 30 GUST 40 MPH. TEMPERATURES CONTINUE VERY WARM WITH HIGH SNOW LEVELS. ANY PRECIPITATION OVER THE LOWER VALLEYS WILL BE RAIN SHOWERS. SUNDAY...THE HIGH PRESSURE RIDGE WILL BE MOVING ACROSS SOUTHEAST IDAHO TO PROVIDE A BRIEF BREAK IN SHOWERS AHEAD OF THE LOW PRESSURE TROUGH JUST OFF SHORE THAT WILL TRACK NORTHEAST SUNDAY NIGHT AND MONDAY. RS .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. BOTH THE ECMWF AND GFS MODELS ARE IN GOOD AGREEMENT WITH BRINGING WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW MONDAY AFTERNOON INTO TUESDAY. EXPECT 8 TO 12 INCHES OF MOUNTAIN SNOW WITH THIS SYSTEM PARTICULARLY FOR THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS. ALSO...LOOK FOR BREEZY TO MODERATE WIND ON MONDAY. MONDAY LOOK FOR WELL ABOVE AVERAGE TEMPERATURES BEFORE DROPPING TO SLIGHTLY ABOVE NORMAL ON TUESDAY. WEDNESDAY LOOK FOR DRIER AND WARMER CONDITIONS AS HIGH PRESSURE RIDGING STARTS BUILDING IN THE AREA. HIGH PRESSURE RIDGING WILL DOMINATE THURSDAY BRINGING DRY CONDITIONS AND WELL ABOVE AVERAGE TEMPERATURES. WYATT && .AVIATION...EXPECT VFR CONDITIONS IN HIGH PRESSURE RIDGING TODAY AND TOMORROW. LOOK FOR BREEZY AFTERNOON WINDS TODAY AND TOMORROW AHEAD OF AN APPROACHING SYSTEM EXPECTED SATURDAY. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM FRIDAY MORNING THROUGH LATE SATURDAY NIGHT ABOVE 7000 FEET FOR THE IDZ018-031. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 3:16 AM MST | Winter Weather Advisory | PIH | 10 hr | |
| Feb 6, 1:33 PM MST | Wind Advisory | PIH | 29 hr |
Nearby
Winter Storm Warnings in Idaho, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.